Hail, Luzerne
- When
- June 9, 5:05 PM EST
- Where
- Luzerne County, Hughestown
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.383, -79.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 9, 2:07 PM EST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EDT FRI JUN 9 2006 .SHORT TERM (TODAY - SUNDAY)... THIS EVENING/TONIGHT...FIRST WAVE SLIDING ACROSS CWA ATTM...PRODUCING TSRA WHERE MID LVLS ARE DRIER TO THE WEST...MOSTLY JUST SHRA TO THE EAST. THIS WAVE WILL SLIDE THROUGH DURING THE EVE...WITH A 2ND WAVE...EVIDENT ON WV IMAGERY...SLIDING DOWN LATER TONIGHT...BUT PERHAPS A LITTLE FURTHER N AND E THAN FIRST WAVE. DAYTIME INSTABILITY WILL NOT BE AVAILABLE WITH THE SECOND WAVE...SO...EXPECTING JUST SHRA LATER TONIGHT...MORE PROBABLE IN NRN AND ERN ZONES. THEREFORE...HAVE KEPT THUNDER THIS EVE IN NE PA ONLY. ALSO HAVE LKLY POPS IN THE N...AND SCT IN THE S. SAT...500 WAVES DO PROVIDE ENOUGH INTO TROUGH TO CLOSE IT OFF BRIEFLY OVER SRN NEW ENGLAND...BUT IT DOES LIFT QUICKLY NE. KEPT CHC POPS IN ALL BUT FAR SRN ZONES IN THE MORNING...WITH POPS ONLY IN FAR NERN ZONES DURING THE AFTERNOON...AS SYSTEM MOVES OUT. EXPECTING A LOT OF CLOUDS THRU THE MORNING...BUT SOME CLEARING IS POSSIBLE IN WRN ZONES LATER IN THE DAY. TEMPS WILL BE COOL WITH ALL THOSE CLOUDS AND 850 TEMPS AROUND 3C...WITH HIGHS STRUGGLING TO GET ABOVE 60F IN MOST PLACES. SAT NIGHT...SYSTEM WILL FINALLY BEGIN TO LIFT FAR ENOUGH NE THAT ALL OF CWA WILL BEGIN TO SOME CLEARING...BUT COLDEST 850 TEMPS MOVE ACROSS CWA DURING THIS TIME...WITH LOWS IN THE 40S ALMOST EVERYWHERE. SUN...SFC RIDGING BEGINS TO BUILD IN DURING THE DAY...AND THIS PROVIDE A DRY DAY...WITH SOME SUNSHINE. IT/LL ALSO BE A FEW DEGREES WARMER THAN SAT...WITH MAX TEMPS IN THE 60S. -CEMPA && .LONG TERM (SUN NIGHT - FRI)... UPR LOW(S) WHICH HAVE PLAGUED THE AREA WITH CLDS, PCPN AND COOL TEMPS WILL LIFT OUT, BUT FCST AREA WILL REMAIN UNDER NW TO WRLY FLOW ALOFT WITH EMBEDDED S/WVS, ANYONE OF WHICH COULD PRODUCE ISOLD/WDLY SCT -SHRA. MANY DIFFS IN THE MDLS W/RESPCT TO THE SIBTLE FEATURES WHICH WOULD AFFECT THE SENSIBLE WX. THERE IS SOME HINT THAT THE MEAN ERN U.S. TROF MAY AMPLIFY TWDS THE END OF THE WEEK. WE FOLLOWED HPC XTNDD TEMP/POP GUIDANCE CLOSELY, WITH SLGT CHC POPS FOR MOST DAYS (DRY ZONE FCST). TEMPS TO REMAIN COOL, BUT AT LEAST NUDGING TWDS NORMAL BY THE BEGINNING OF THE WORK WEEK. && .AVIATION (09/18Z TO 10/18Z)... GNRLY VFR CIGS THIS AFTN WITH PATCHY MVFR IN -SHRA/TSRA. THE STRONGER CONVECTIVE ELEMENTS SHUD DSPT AFTER SS, BUT MORE --SHRA LIKELY SPCLY CNTRL AND NRN SITES (SYR/UCA) OVERNGT. XPCT CIGS TO DROP BACK INTO THE MVFR RNG TNGT AT MOST LOCATIONS, WITH LCL IFR CONDITIONS AFTER 06Z ACRS UPSTATE NY. SOME IMPVMNT LIKELY BEFORE 18Z AT ELM AND AVP AS SOME DRIER AIR TRIES TO WORK IN DURING THE AFTN. LIGHT WINDS THIS AFTN, BECMG NW ARND 10 KTS TNGT AND 10G20KT TMRW. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED ISSUANCE DATE/TIME NATIONAL WEATHER SERVICE BINGHAMTON NY 450 AM EDT FRI JUN 9 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-090810- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 450 AM EDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 434 PM EDT FRI JUN 9 2006 NYZ045-092100- CHENANGO NY- 434 PM EDT FRI JUN 9 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR COVENTRY...AND MOVING SOUTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NINEVEH AT 445 PM EDT... BAINBRIDGE AND AFTON AT 450 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 556 PM EDT FRI JUN 9 2006 PAZ044-047-092230- LACKAWANNA PA-LUZERNE PA- 556 PM EDT FRI JUN 9 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR SWOYERSVILLE...AND MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTMINISTER AND DUPONT AT 605 PM EDT... GLENDALE AT 610 PM EDT... BEAR CREEK AT 615 PM EDT... SPRINGBROOK CORNERS AND STODDARTSVILLE AT 630 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. PADAVONA
The Pittsburgh radar (KPBZ), 99 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517757.